×

Weak and strong singularities for second-order nonlinear differential equations with a linear difference operator. (English) Zbl 1421.34046

In this paper, existence of positive periodic solutions is considered for differential equations of the form \[[x(t)-cx(t-\tau(t))]''+a(t)x(t)=f(t, x(t-\tau(t)))+e(t),\] where \(c\) is a constant, \(a(t) \geq 0\) and \(\tau, a, e\) are real valued \(\omega\)-periodic functions, \(f(t, u)\) is \(\omega\)-periodic in \(t\) and with a singularity at \(u=0\): \(\lim_{u\to 0^+}f(t, u)=+\infty\) (or \(\lim_{u\to 0^+}f(t, u)=-\infty\)) uniformly in \(t\). By using a fixed-point theorem of Krasnoselskii, the existence of positive \(\omega\)-periodic solutions is proved under various sufficient conditions. There are many results in literature on existence of periodic solutions for delay differential equations, neutral differential equations, equations with a difference operator, and differential equations with a singularity term. But it seems that this is the first paper on periodic solutions of differential equations combining a difference operator with a singularity term.

MSC:

34K13 Periodic solutions to functional-differential equations
47N20 Applications of operator theory to differential and integral equations
PDF BibTeX XML Cite
Full Text: DOI

References:

[1] Nagumo, M.: On the Periodic Solution of an Ordinary Differential Equation of second Order. Zenkoku Shijou Suugaku Danwakai 19944; 54-61. English translation in Mitio Nagumo collected papers, Springer, Berlin (1993)
[2] Lazer, AC; Solimini, S., On periodic solutions of nonlinear differential equations with singularities, Proc. Am. Math. Soc., 99, 109-114, (1987) · Zbl 0616.34033
[3] Torres, P.J.: Mathematical Models with Singularities—A Zoo of Singular Creatures. Atlantis Press, Paris (2015) · Zbl 1305.00097
[4] Cheng, Z.; Ren, J., Periodic and subharmonic solutions for Duffing equation with a singularity, Discrete Contin. Dyn. Syst., 32, 1557-1574, (2012) · Zbl 1263.34054
[5] Cheng, Z.; Ren, J., Studies on a damped differential equation with repulsive singularity, Math. Methods Appl. Sci., 36, 983-992, (2013) · Zbl 1282.34048
[6] Cheng, Z.; Ren, J., Existence of positive periodic solution for variable-coefficient third-order differential equation with singularity, Math. Methods Appl. Sci., 37, 2281-2289, (2014) · Zbl 1318.34057
[7] Chu, J.; Torres, PJ; Zhang, M., Periodic solution of second order non-autonomous singular dynamical systems, J. Differ. Equ., 239, 196-212, (2007) · Zbl 1127.34023
[8] Fonda, A.; Manásevich, R.; Zanolin, F., Subharmonic solutions for some second-order differential equations with singularities, SIAM J. Math. Anal., 24, 1294-1311, (1993) · Zbl 0787.34035
[9] Fonda, A.; Toader, R., Radially symmetric systems with a singularity and asymptotically linear growth, Nonlinear Anal., 74, 2485-2496, (2011) · Zbl 1218.34047
[10] Hakl, R.; Torres, PJ, On periodic solutions of second-order differential equations with attractive-repulsive singularities, J. Differ. Equ., 248, 111-126, (2010) · Zbl 1187.34049
[11] Ma, R.; Chen, R.; He, Z., Positive periodic solutions of second-order differential equations with weak singularities, Appl. Math. Comput., 232, 97-103, (2014) · Zbl 1410.34124
[12] Pino, M.; Manásevich, R.; Montero, A., \(T\)-periodic solutions for some second order differential equations with singularities, Proc. R. Soc. Edinb. Sect. A, 120, 231-243, (1992) · Zbl 0761.34031
[13] Pino, M.; Manásevich, R., Infinitely many T-periodic solutions for a problem arising in nonlinear elasticity, J. Differ. Equ., 130, 269-277, (1993) · Zbl 0781.34032
[14] Torres, PJ, Existence of one signed periodic solutions of some second-order differential equations via a Krasnoselskii fixed theorem, J. Differ. Equ., 190, 643-662, (2003) · Zbl 1032.34040
[15] Torres, PJ, Weak singularities may help periodic solutions to exist, J. Differ. Equ., 232, 277-284, (2007) · Zbl 1116.34036
[16] Wang, H., Positive periodic solutions of singular systems with a parameter, J. Differ. Equ., 249, 2986-3002, (2010) · Zbl 1364.34032
[17] Wang, Z.; Ma, T., Existence and multiplicity of periodic solutions of semilinear resonant Duffing equations with singularities, Nonlinearity, 25, 279-307, (2012) · Zbl 1241.34052
[18] Xia, J.; Wang, Z., Existence and multiplicity of periodic solutions for the Duffing equation with singularity, Proc. R. Soc. Edinb. Sect. A, 137, 625-645, (2007) · Zbl 1137.34019
[19] Zhang, M., A relationship between the periodic and the Dirichlet BVPs of singular differential equations, Proc. Roy. Soc. Edinb. Sect. A, 128, 1099-1114, (1998) · Zbl 0918.34025
[20] Evans, GW; Ramey, G., Adaptive expectations, under parameterization and the Lucas critique, J. Monet. Econ., 53, 249-264, (2006)
[21] Kuang, Y.: Delay Differential Equations with Applications in Population Dynamics. Academic Press, New Work (1993) · Zbl 0777.34002
[22] Ardjouni, A.; Djoudi, A., Existence, uniqueness and positivity of solutions for a neutral nonlinear periodic differential equation, Comput. Appl. Math., 34, 17-27, (2015) · Zbl 1319.34138
[23] Cheung, WS; Ren, J.; Han, W., Positive periodic solution of second-order neutral functional differential equations, Nonlinear Anal., 71, 3948-3955, (2009) · Zbl 1185.34093
[24] Du, B.; Liu, Y.; Abbas, IA, Existence and asymptotic behavior results of periodic solution for discrete-time neutral-type neural networks, J. Frankl. Inst., 353, 448-461, (2016) · Zbl 1395.93344
[25] Luo, Y.; Luo, Z., Existence of positive periodic solutions for neutral multi-delay logarithmic population model, Appl. Math. Comput., 216, 1310-1315, (2010) · Zbl 1303.92101
[26] Ren, J.; Cheng, Z.; Siegmund, S., Neutral operator and neutral differential equation, Abstr. Appl. Anal., 2011, 1-22, (2011) · Zbl 1229.34120
[27] Wu, J.; Wang, Z., Two periodic solutions of second-order neutral functional differential equations, J. Math. Anal. Appl., 329, 677-689, (2007) · Zbl 1118.34063
[28] Agarwal, P.R., Grace, S.R., O’Regan, D.: Oscillation Theory for Difference and Functional Differential Equations. Kluwer Academic, Dordrecht (2000)
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.